MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Used (b)(6) 2019 as event date since the correct date was not provided.Device is a combination product.
 
Event or Problem Description
It was reported that stent explanted occured.The target lesion was located in the coronary artery, a 2.25mm x 28mm synergy drug eluting stent was advanced to treat the lesion.After post dilatation, the stent came out of artery attached and wrapped around the non-bsc balloon catheter.The procedure was completed with a different device.There were no patient complications nor injuries were reported.
 
Event or Problem Description
It was reported that stent explantation occurred.The target lesion was located in a coronary artery, a 2.25mm x 28mm synergy drug-eluting stent was advanced to treat the lesion.After post dilatation, the stent came out of artery attached and wrapped around the non-bsc balloon catheter.The procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Used (b)(6) 2019 as event date as no event date was provided.Device is a combination product.Device evaluated by mfr.: a non-bsc device (per device hub: nc trek 3.50/ 15, 80628g1) was returned, with a damaged stent partially on the nc trek balloon.Examination of the non-bsc balloon catheter identified that the balloon appeared to have been inflated and deflated and multiple shaft kinks were noted.The stent returned on the nc trek balloon was consistent in appearance with synergy stent.The entire stent was damaged.Damage to the proximal portion of the stent, on the balloon, was less severe and based on the stent strut conformation stent did not appear to have been fully expanded the outer diameter of the least severly damaged stent stut row was measured at 1.5mm using a ruler.The distal end of the stent was too damaged to see how much it had been expanded.The synergy stent delivery system was not returned for analysis.To investigate if there had been any issues with the nc trek balloon or synergy stent expansion and encore inflation device was attached to the nc trek device and it was inflated to 18atm with the portion of synergy stent still on the balloon.The balloon appeared to inflate without issues and the proximal end of the synergy stent expanded successfully.Vaccum was pulled and nc trek balloon deflated, the expanded proximal section of the stent held it's shape.The 2 proximal stent strut rows at the distal end of the stent had 4 connectors, and the remaining rows which were not too damaged could be seen to have 2 connectors, this is consistent with a synergy stent.No other issues were identified.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8804081
Report Number2134265-2019-08437
Device Sequence Number16223178
Product Code NIQ
UDI-Device Identifier08714729840268
UDI-Public08714729840268
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2021
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0023213939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POST DILATATION BALLOON:NC TREK 3.0MM X 15MM
Outcome Attributed to Adverse Event Other;